MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Catalog Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a trochanteric fixation nail surgery on (b)(6) 2018, a stepped cannulated drill bit was broken while drilling.There were tiny pieces of fragments removed from the patient but there were still some tiny pieces seen on x-ray.The procedure was completed successfully.Patient status is unknown.Concomitant device: drill: (part: unknown, lot: unknown, quantity: 1) this report is for a 6.0mm/10.0mm stepped drill bit cannulated/large qc/435mm.This is report 1 of 1 for (b)(4).

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7874369
Report Number2939274-2018-53762
Device Sequence Number18880006
Product Code HTO
UDI-Device Identifier10886982196262
UDI-Public(01)10886982196262
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.403
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;